Alert archive / Arkansas / Flash Flood Warnings in 1998
Flash Flood Warning 17, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 28, 1998, 4:48 AM CDT for Miller County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 1998, 4:48 AM CDT (09:48 UTC)
- Expired
- May 28, 1998, 7:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Miller County, AR
The radar
The Shreveport radar (KSHV), 96 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1598 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 280949 FFWSHV ARC091-281245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 448 AM CDT THU MAY 28 1998 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... MILLER COUNTY IN SOUTHWESTERN ARKANSAS * UNTIL 745 AM CDT * AT 443 AM CDT... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTOMRS WITH VERY HEAVY RAIN FROM TEXARKANA TO GARLAND. THESE THUNDERSTORMS WERE MOVING EAST AT 15 MPH. * RADAR ESTIMATES THAT FROM FOUR TO FIVE INCHES OF RAIN HAS FALLEN DURING THE PAST FEW HOURS OVER NORTHERN MILLER COUNTY AND THUNDERSTORMS PRODUCING UP TO TWO INCHES OF RAIN PER HOUR WILL CONTINUE OVER NORTHERN MILLER COUNTY FOR THE NEXT COUPLE OF HOURS FLASH FLOODING IS LIKELY. DO NOT DRIVE YOUR VEHCILE INTO AREAS WHERE WATER COVERS THE ROAD. IV
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 28, 3:30 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 28, 3:30 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 330 AM CDT THU MAY 28 1998 CONVECTIVELY INDUCED VORT MAX OVER SW ARKANSAS MOVING SLOWLY E WITH FLASH FLOODING OCCURRING IN SW ARKANSAS. MODELS SIMILAR THROUGH 12H WITH PLACEMENT OF 5H LOW STILL OVER SW ARKANSAS WITH ETA SLOWER AND STRONGER VORT MAX. BEST LIFT DURING THE DAY SHOULD BE OVER SOUTH CENTRAL ARKANSAS AND NORTHEAST LOUISIANA PER SELS OUTLOOK. AT 24 HOURS ETA KEEPS 5H LOW OVER SOUTH CENTRAL ARKANSAS AND NGM WEAKENS LOW AND MOVES IT INTO EASTERN ARKANSAS. AT 36 HOURS 5H LOW STILL IN SOUTH CENTRAL ARKANSAS WITH WEAKENED VORT MAX AND STILL SOME LIFT. BELIEVE ETA HAS BETTER HANDLE WITH SLOW MOVEMENT AND WILL PUT CHANCE POPS IN NE LA THROUGH FRIDAY MORNING WITH PRECIP OUT OF NW LOUISIANA BY FRIDAY AFTERNOON. NGM TEMPS TOO WARM FOR SHV FRI OTHERWISE POPS LOOK GOOD. SHV 89/69/91 3110 MLU 91/70/91 4321 09
In the hours before
Local storm report, May 28, 2:30 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 AM CDT THU MAY 28 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0150 AM 10 NW NASHVILLE AR FLOODING
05/28/98 HOWARD HIGHWAY FOUR WAS UNDER
WATER WITH THE ROAD
BARRICADED AND NUMEROUS
COUNTY ROADS WERE REPORTED
UNDER WATER
.
0150 AM 2 N NASHVILLE AR FLOODING
05/28/98 HOWARD WATER IN HOMES
0200 AM 5 SW NASHVILLE AR FLOODING
05/28/98 HOWARD NUMEROUS ROADS FLOODED IN
MINERAL SPRINGS...WITH
6.95 INCHES OF RAIN SINCE
700 AM WEDNESDAY WITH 3.20
BETWEEN MIDNIGHT AND 200
AM
0215 AM NASHVILLE AR FLOODING
05/28/98 HOWARD WATER REPORTED IN SEVERAL
BUILDINGS AND HOUSESLocal storm report, May 28, 2:30 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 AM CDT THU MAY 28 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0150 AM 10 NW NASHVILLE AR FLOODING
05/28/98 HOWARD HIGHWAY FOUR WAS UNDER
WATER WITH THE ROAD
BARRICADED AND NUMEROUS
COUNTY ROADS WERE REPORTED
UNDER WATER
0150 AM 2 N NASHVILLE AR FLOODING
05/28/98 HOWARD WATER IN HOMES
0200 AM 5 SW NASHVILLE AR FLOODING
05/28/98 HOWARD NUMEROUS ROADS FLOODED IN
MINERAL SPRINGS...WITH
6.95 INCHES OF RAIN SINCE
700 AM WEDNESDAY WITH 3.20
BETWEEN MIDNIGHT AND 200
AM THIS THURSDAY MORNING
0215 AM NASHVILLE AR FLOODING
05/28/98 HOWARD WATER REPORTED IN SEVERAL
BUILDINGS AND HOUSES
IVLocal storm report, May 28, 2:30 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 AM CDT THU MAY 28 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0150 AM 10 NW NASHVILLE AR FLOODING
05/28/98 HOWARD HIGHWAY FOUR WAS UNDER
WATER WITH THE ROAD
BARRICADED AND NUMEROUS
COUNTY ROADS WERE REPORTED
UNDER WATER
.
0150 AM 2 N NASHVILLE AR FLOODING
05/28/98 HOWARD WATER IN HOMES
0200 AM 5 SW NASHVILLE AR FLOODING
05/28/98 HOWARD NUMEROUS ROADS FLOODED IN
MINERAL SPRINGS...WITH
6.95 INCHES OF RAIN SINCE
700 AM WEDNESDAY WITH 3.20
BETWEEN MIDNIGHT AND 200
AM
0215 AM NASHVILLE AR FLOODING
05/28/98 HOWARD WATER REPORTED IN SEVERAL
BUILDINGS AND HOUSESLocal storm report, May 28, 2:30 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 AM CDT THU MAY 28 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0150 AM 10 NW NASHVILLE AR FLOODING
05/28/98 HOWARD HIGHWAY FOUR WAS UNDER
WATER WITH THE ROAD
BARRICADED AND NUMEROUS
COUNTY ROADS WERE REPORTED
UNDER WATER
0150 AM 2 N NASHVILLE AR FLOODING
05/28/98 HOWARD WATER IN HOMES
0200 AM 5 SW NASHVILLE AR FLOODING
05/28/98 HOWARD NUMEROUS ROADS FLOODED IN
MINERAL SPRINGS...WITH
6.95 INCHES OF RAIN SINCE
700 AM WEDNESDAY WITH 3.20
BETWEEN MIDNIGHT AND 200
AM THIS THURSDAY MORNING
0215 AM NASHVILLE AR FLOODING
05/28/98 HOWARD WATER REPORTED IN SEVERAL
BUILDINGS AND HOUSES
IVLocal storm report, May 28, 4:36 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
436 AM CDT THU MAY 28 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0330 AM BINGEN AR FLOODING
05/28/98 HEMPSTEAD A FAMILY TRAPPED IN A
TRAILER OFF HWY 27N NEAR
BINGEN
0330 AM HOPE AR FLOODING
05/28/98 HEMPSTEAD HWY 29 SOUTH CLOSED DUE TO
HIGH WATER
0335 AM 2 N FULTON AR FLOODING
05/28/98 HEMPSTEAD 18 WHEELER TURNED OVER DUE
TO HIGH WATER OVER HWY 355
.
0335 AM FULTON AR FLOODING
05/28/98 HEMPSTEAD I-30 WAS CLOSED DUE TO
HIGH WATER
0340 AM OZAN AR FLOODING
05/28/98 HEMPSTEAD BRIDGE WASHED OUT ON HWY 4
IVLocal storm report, May 28, 4:36 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
436 AM CDT THU MAY 28 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0330 AM BINGEN AR FLOODING
05/28/98 HEMPSTEAD A FAMILY TRAPPED IN A
TRAILER OFF HWY 27N NEAR
BINGEN
0330 AM HOPE AR FLOODING
05/28/98 HEMPSTEAD HWY 29 SOUTH CLOSED DUE TO
HIGH WATER
0335 AM 2 N FULTON AR FLOODING
05/28/98 HEMPSTEAD 18 WHEELER TURNED OVER DUE
TO HIGH WATER OVER HWY 355
.
0335 AM FULTON AR FLOODING
05/28/98 HEMPSTEAD I-30 WAS CLOSED DUE TO
HIGH WATER
0340 AM OZAN AR FLOODING
05/28/98 HEMPSTEAD BRIDGE WASHED OUT ON HWY 4
IVThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:17 AM CDT | Flash Flood Warning | SHV | Howard | 4 hr |
| May 28, 1:57 AM CDT | Flash Flood Warning | SHV | Hempstead | 4 hr |
| May 28, 3:15 AM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 35 min |
| May 28, 3:36 AM CDT | Severe Thunderstorm Warning | SHV | Columbia | 34 min |
| May 28, 3:49 AM CDT | Severe Thunderstorm Warning | SHV | Miller | 36 min |
| May 28, 4:07 AM CDT | Severe Thunderstorm Warning | SHV | Nevada | 48 min |
| May 28, 6:27 AM CDT | Flash Flood Warning | SHV | Columbia | 4 hr |
| May 28, 6:51 AM CDT | Flash Flood Warning | SHV | Lafayette | 4 hr |
| May 28, 8:18 AM CDT | Severe Thunderstorm Warning | SHV | Miller | 32 min |
| May 28, 12:41 PM CDT | Flash Flood Warning | SHV | Miller | 3 hr |
| May 28, 3:06 PM CDT | Flash Flood Warning | SHV | Miller | 3 hr |
| May 28, 6:23 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 47 min |
Nearby
Flash Flood Warnings in Arkansas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.